# SDR 2012FA0000753

- Difficulty date: October 25, 2012
- Submitted: November 9, 2012
- Operation: General aviation
- Aircraft: N1165Z
- Make and model: Gulstm 500B
- Aircraft serial: 1555198
- Engine: Lyc IO540E1A5
- System (JASC): 2897 · Fuel System Wiring
- Part: Wire
- Condition: Broken
- Location: Transmitter
- Component: Transmitter
- Component part number: EA515B1404M
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER AN OCCURANCE OF AN OFF AIRPORT LANDING, DUE TO FUEL STARVATION, ON OCT 10,2012, WITH FUEL GUAGE SHOWING 60 GALLONS ON BOARD.  THE MECHANIC FOUND A BROKEN WIRE ON THE FUEL LEVEL TRANSMITTER VARIABLE CONTACT.  PROBABLE CAUSE COULD BE THE WIRE LOOKED TO BE ORIGINAL FROM ACFT MFG DATE IN 1965.  DUE TO THE AGE OF WHERE AND NUMEROUS MOVEMENT OF FLOAT AND VARIABLE CONTACT, DURING FUEL CONSUMPTION AND REFUELING , WIRE MAY HAVE BECOME BRITTLE AND BROKE.  RECOMMEND  INSP OF FUEL LEVEL TRANSMITTER INTERMALLY AT 100/ANNUAL INSPECTIONS.  INSPECT BY REMOVING THE BOTTOM COVER OF THE TRANSMITTER AD VERIFING ALL CONTACTS, WIRES AND INTERMAL PART ARE SECURE, IN GOOD CONDITION, AND WORKING PROPERLY.
